MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-17 XSUPPORT; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY-17 XSUPPORT; CATHETER, PERCUTANEOUS
Model Number MC172150SX
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: a headway 17 was used for a coiling.The wires were very difficult to push through the headway and the headway folded up at the tip when the coil was pulled back.Patient is doing fine.When the device was received for evaluation, the investigation findings found an exposed lumen coil.
 
Additional Manufacturer Narrative
The investigation found the returned guidewire with strands of ptfe liner from the microcatheter lumen on the distal end.The returned microcatheter was found flattened at 6cm from the strain relief.The guidewire could not advance into the returned headway microcatheter during functional testing, which is consistent with the alleged product issue.The lumen of the microcatheter was found to have delaminated ptfe with the lumen braid exposed, which would have resulted in the resistance encountered.The physical evaluation of the device could not identify the conditions or circumstances that led to the flattened shaft, but this damage is consistent with the device experiencing forces exceeding the device's yield strength.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the delaminated ptfe liner and the exposed lumen coil, but these conditions are consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.This event is being reported due to the finding of the exposed lumen braid out of an abundance of caution, as it is deemed that should the event recur, it could potentially cause injury.

Brand Name
HEADWAY-17 XSUPPORT
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22745290
Report Number2032493-2025-90385
Device Sequence Number7534231
Product Code DQY
UDI-Device Identifier00810170013751
UDI-Public(01)00810170013751(11)240216(17)270131(10)0000521387
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC172150SX
Device Lot Number0000521387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER SYNCHRO SELECT
Patient SexUnknown